Psychiatric disorders with use of simvastatin have been reported. - GreenMedInfo Summary
[Psychiatric disorders with use of simvastatin].
Ned Tijdschr Geneeskd. 1993 Jun 26 ;137(26):1312-5. PMID: 8345888
Psychiatrisch Centrum Amsterdam Zuid/Nieuw-West.
Three patients are described with serious psychiatric complications related to use of simvastatin. The psychiatric symptoms concerned were mainly depression, anxiety and suicidal tendencies but also psychotic symptoms. The hypothesis is developed that in a particular population psychiatric (mood) disorders may be triggered by use of simvastatin or other cholesterol lowering compounds. A low or lowered cholesterol level may be related to disturbances in the cerebral serotonin metabolism. It may be necessary to be more alert for psychiatric (mood) disorders when a cholesterol lowering treatment (with simvastatin) is started and to stop it when psychiatric symptoms develop, or grow worse.